Alert archive / Florida / Areal Flood Warnings in 2017
Areal Flood Warning 13, NWS Melbourne, FL
NWS Melbourne, FL issued this areal flood warning at Sep 10, 2017, 1:54 AM EDT for Saint Lucie County, Florida. It was in force for 111 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 10, 2017, 1:54 AM EDT (05:54 UTC)
- Expired
- Sep 10, 2017, 3:45 AM EDT
- In force
- 111 min
- Issued by
- NWS Melbourne, FL
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 2:45 AM EDT | HEAVY RAIN 7.96 | 2 Ssw Fort Pierce, FL | WEATHER UNDERGROUND SITE REPORTS A 3 HOUR RAINFALL TOTAL OF 7.96 INCHES. A NEARBY SITE REPORTS 6.84 INCHES. |
| Sep 10, 3:20 AM EDT | FLASH FLOOD | 2 Ssw Fort Pierce, FL | REPORTS OF FLOODING IN A HOME ON EL RANCHO DR IN FORT PIERCE |
| Sep 10, 3:30 AM EDT | FLASH FLOOD | 2 Wsw Fort Pierce, FL | PHOTO AND REPORT RELAYED VIA SOCIAL MEDIA OF WATER INSIDE A HOME NEAR 25TH ST AND VIRGINIA AVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 5.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
761
WGUS42 KMLB 100554
FLWMLB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Melbourne FL
154 AM EDT SUN SEP 10 2017
FLC111-100745-
/O.NEW.KMLB.FA.W.0001.170910T0554Z-170910T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Lucie FL-
154 AM EDT SUN SEP 10 2017
The National Weather Service in Melbourne has issued a
* Flood Warning for...
Northern St. Lucie County in east central Florida...
* Until 345 AM EDT
* At 150 AM EDT, Doppler radar indicated a persistent heavy rain
band across northern Saint Lucie County which will cause flooding.
Radar estimates indicate up to three to four inches of rain have
already fallen across Fort Pierce and an additional two to three
inches will be possible in the warned area before this band
dissipates or begins to lift northward.
* Some locations that will experience flooding include...
Fort Pierce, White City, Indrio, Fort Pierce Inlet and Queens Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 2735 8021 2736 8068 2755 8068 2754 8028
2738 8021
$$
WeitlichWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this areal flood warning went out at Sep 10, 12:08 AM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Sep 10, 12:08 AM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1208 AM EDT Sun Sep 10 2017
.UPDATE...
Powerful Hurricane Irma is forecast to move north-northwest to
near the Keys late tonight and toward southwest Florida by mid day
Sunday. Direct impacts with flooding rain, isolated tornadoes,
and gusts to hurricane force in squalls are still expected across
much of east central Florida through Sunday night. Battering waves
and strong onshore winds along the beaches will also bring a
storm surge threat mainly along the immediate coast. Latest
updates will also include newly issued Tornado Watch from Brevard
and Osceola south to the Treasure Coast and Okeechobee county
through noon.
Previous...
Sunday-Monday...Tropical storm force winds look to be a near
certainty across all of east central Florida, with hurricane force
winds a greater likelihood across the interior nearer to the
center of Irma. Flooding concerns will be in place for all as
widespread amounts of 8-12 inches fall through Monday, with
isolated totals nearing 15-18 inches. The positioning of the core
of Irma across western Florida will also maintain a notable
tornado threat, while storm surge flooding above 3 feet also looks
likely. The eye of Irma should reach northern Florida Monday
afternoon as rain bands lift north and drier/subsiding air
gradually oozes into east central Florida.
&&
.AVIATION...
Deteriorating conditions expected through the next 24 hours as
Irma closes in on Florida Sunday. Multiple TEMPO groups through
the forecast with onshore-moving showers from the Atlantic. On
and off showers will continue tonight into Sunday morning with
conditions continuing to deteriorate even further, especially for
the southernmost terminals. Winds will continue to increase
through Sunday afternoon with prevailing MVFR conditions as the
core of Hurricane Irma moves near the southwest Florida coast.
&&
.MARINE...
Late Marine update now includes a Tornado Watch south of the
Volusia Brevard line to Jupiter Inlet. Previous discussion...
Tonight...Swells will continue to steadily build out ahead of
Major Hurricane Irma as it moves west northwest and away from the
north coast of Cuba. The pressure gradient will slowly tighten
with speeds approaching 30-35 knots over the open Atlantic. Expect
squalls with gusts to around tropical storm force to increase in
coverage and also promote a waterspout potential. Wave model
guidance continues to show a significant increase in the swell
train from the large circulation of Irma over the next 36-48
hours. Hurricane Warnings are in effect for all of east central
Florida waters.
Mariners should already have taken protective action to secure
small craft as eventual tropical storm/hurricane conditions impact
the local Atlantic and intracoastal waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 76 83 77 86 / 80 100 100 80
MCO 76 79 76 82 / 70 100 100 70
MLB 79 85 78 89 / 80 100 100 70
VRB 79 86 79 89 / 90 100 100 60
LEE 75 81 75 81 / 70 100 100 80
SFB 76 80 76 83 / 80 100 100 70
ORL 76 80 75 82 / 70 100 100 70
FPR 79 86 80 90 / 90 100 100 60
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday evening for Coastal Volusia County-
Indian River-Inland Volusia County-Martin-Northern Brevard
County-Northern Lake County-Okeechobee-Orange-Osceola-
Seminole-Southern Brevard County-Southern Lake County-St.
Lucie.
Tornado Watch until noon EDT Sunday for Indian River-Martin-
Northern Brevard County-Okeechobee-Osceola-Southern Brevard
County-St. Lucie.
Hurricane Warning for Coastal Volusia County-Indian River-Inland
Volusia County-Martin-Northern Brevard County-Northern Lake
County-Okeechobee-Orange-Osceola-Seminole-Southern Brevard
County-Southern Lake County-St. Lucie.
AM...Tornado Watch until noon EDT Sunday for Sebastian Inlet to
Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
Hurricane Warning for Flagler Beach to Volusia-Brevard County
Line 0-20 nm-Flagler Beach to Volusia-Brevard County Line
20-60 nm-Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian
Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
to Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
&&
Volkmer/Cristaldi/Lascody/Weitlich/Bragaw/Sharp/Guseman/SmithHazardous weather outlook, Sep 9, 4:22 AM EDT, 21 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 422 AM EDT Sat Sep 9 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-090930- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 422 AM EDT Sat Sep 9 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. Please refer to the Hurricane Local Statement for information regarding the approach of major Hurricane Irma. Lascody
In the hours before
Local storm report, Sep 9, 9:31 PM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
931 PM EDT SAT SEP 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FUNNEL CLOUD 3 NNW FORT PIERCE 27.48N 80.35W
09/09/2017 ST. LUCIE FL AMATEUR RADIO
REPORT OF A FUNNEL CLOUD NORTH OF FORT PIERCE
&&
JRSLocal storm report, Sep 9, 9:41 PM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
941 PM EDT SAT SEP 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST 1 SE SAINT LUCIE NUCLEA 27.34N 80.24W
09/09/2017 M41 MPH ST. LUCIE FL MESONET
WEATHERFLOW SITE XSTL MEASURED WIND GUST OF 34KT/41MPH
FROM NE
&&
JRSLocal storm report, Sep 9, 10:02 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1002 PM EDT SAT SEP 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM TSTM WND GST SAINT LUCIE AIRPORT 27.50N 80.38W
09/09/2017 M48 MPH ST. LUCIE FL ASOS
ASOS MEASURED WIND GUST OF 42KT/48MPH FROM NNE. AT
957EDT, A GUST WAS MEASURED OF 46KT/53MPH.
&&
JRSLocal storm report, Sep 10, 12:47 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1247 AM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM MARINE TSTM WIND 25 ENE PORT CANAVERAL 28.50N 80.18W
09/10/2017 M46 MPH AMZ572 FL BUOY
BUOY 41009 MEASURED GUST OF 40KT/46MPH FROM E
&&
JRSThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 9:34 PM EDT | Tornado Warning | MLB | Saint Lucie | 26 min |
| Sep 9, 9:59 PM EDT | Tornado Warning | MLB | Saint Lucie | 16 min |
| Sep 10, 3:24 AM EDT | Flash Flood Warning | MLB | Saint Lucie | 111 min |
| Sep 10, 3:49 AM EDT | Tornado Warning | MLB | Indian River, Saint Lucie | 16 min |
| Sep 10, 5:14 AM EDT | Areal Flood Warning | MLB | Indian River, Saint Lucie | 3 hr |
| Sep 10, 5:14 AM EDT | Tornado Warning | MLB | Brevard | 31 min |
| Sep 10, 5:53 AM EDT | Tornado Warning | MLB | Brevard | 22 min |
| Sep 10, 8:05 AM EDT | Areal Flood Warning | MLB | Saint Lucie | 3 hr |
| Sep 10, 8:18 AM EDT | Special Marine Warning | MLB | 42 min | |
| Sep 10, 8:35 AM EDT | Special Marine Warning | MLB | 55 min | |
| Sep 10, 9:19 AM EDT | Tornado Warning | MLB | Brevard | 26 min |
| Sep 10, 9:42 AM EDT | Areal Flood Warning | MLB | Indian River | 3 hr |
| Sep 10, 10:28 AM EDT | Tornado Warning | MLB | Osceola | 32 min |
| Sep 10, 11:01 AM EDT | Tornado Warning | MLB | Brevard | 29 min |
| Sep 10, 11:12 AM EDT | Tornado Warning | MLB | Brevard | 48 min |
| Sep 10, 11:21 AM EDT | Tornado Warning | MLB | Saint Lucie | 24 min |
| Sep 10, 11:40 AM EDT | Tornado Warning | MLB | Okeechobee | 35 min |
| Sep 10, 11:48 AM EDT | Tornado Warning | MLB | Saint Lucie | 27 min |
| Sep 10, 11:58 AM EDT | Tornado Warning | MLB | Brevard, Indian River | 30 min |
| Sep 10, 12:09 PM EDT | Areal Flood Warning | MLB | Brevard, Indian River, Okeechobee, Osceola, Saint Lucie | 3 hr |
| Sep 10, 12:13 PM EDT | Tornado Warning | MLB | Osceola | 32 min |
| Sep 10, 12:41 PM EDT | Tornado Warning | MLB | Martin, Saint Lucie | 34 min |
| Sep 10, 1:27 PM EDT | Tornado Warning | MLB | Brevard, Indian River | 33 min |
| Sep 10, 1:42 PM EDT | Tornado Warning | MLB | Martin, Saint Lucie | 33 min |
| Sep 10, 1:53 PM EDT | Tornado Warning | MLB | Brevard, Indian River | 20 min |
| Sep 10, 2:37 PM EDT | Tornado Warning | MLB | Brevard | 38 min |
| Sep 10, 2:39 PM EDT | Tornado Warning | MLB | Saint Lucie | 51 min |
| Sep 10, 3:12 PM EDT | Tornado Warning | MLB | Indian River, Saint Lucie | 33 min |
| Sep 10, 3:15 PM EDT | Tornado Warning | MLB | Brevard | 30 min |
| Sep 10, 3:16 PM EDT | River Flood Warning | MLB | Osceola | 12 days |
| Sep 10, 3:22 PM EDT | Tornado Warning | MLB | Martin, Saint Lucie | 23 min |
| Sep 10, 3:56 PM EDT | Areal Flood Warning | MLB | Brevard, Indian River, Saint Lucie | 109 min |
| Sep 10, 4:09 PM EDT | Tornado Warning | MLB | Brevard | 66 min |
| Sep 10, 4:14 PM EDT | Tornado Warning | MLB | Indian River | 31 min |
| Sep 10, 4:28 PM EDT | Tornado Warning | MLB | Martin, Saint Lucie | 47 min |
| Sep 10, 4:31 PM EDT | River Flood Warning | MLB | Seminole | 38 hr |
| Sep 10, 4:38 PM EDT | Tornado Warning | MLB | Brevard, Indian River | 22 min |
| Sep 10, 4:42 PM EDT | Tornado Warning | MLB | Brevard, Seminole | 33 min |
| Sep 10, 4:44 PM EDT | Tornado Warning | MLB | Brevard, Seminole, Volusia | 16 min |
| Sep 10, 4:59 PM EDT | Tornado Warning | MLB | Brevard, Indian River | 31 min |
| Sep 10, 5:10 PM EDT | Tornado Warning | MLB | Osceola | 35 min |
| Sep 10, 5:12 PM EDT | Tornado Warning | MLB | Brevard, Seminole, Volusia | 63 min |
| Sep 10, 5:31 PM EDT | Tornado Warning | MLB | Indian River, Saint Lucie | 29 min |
| Sep 10, 5:43 PM EDT | Tornado Warning | MLB | Seminole, Volusia | 32 min |
| Sep 10, 5:45 PM EDT | Tornado Warning | MLB | Volusia | 30 min |
| Sep 10, 5:52 PM EDT | Tornado Warning | MLB | Brevard | 53 min |
| Sep 10, 5:58 PM EDT | Areal Flood Warning | MLB | Brevard, Indian River, Lake, Martin, Okeechobee, Orange and 4 more | 12 hr |
| Sep 10, 6:15 PM EDT | Tornado Warning | MLB | Lake, Seminole, Volusia | 30 min |
| Sep 10, 6:34 PM EDT | Tornado Warning | MLB | Orange, Seminole | 26 min |
| Sep 10, 6:39 PM EDT | Tornado Warning | MLB | Orange | 36 min |
| Sep 10, 6:58 PM EDT | Tornado Warning | MLB | Brevard, Volusia | 32 min |
| Sep 10, 7:25 PM EDT | Tornado Warning | MLB | Lake | 35 min |
| Sep 10, 7:48 PM EDT | Flash Flood Warning | MLB | Brevard, Indian River, Osceola | 2 hr |
Nearby
Areal Flood Warnings in Florida, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.